MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W025040150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician attempted to use a nanocross balloon with a 6 fr non-mdt sheath and a non-mdt 0.014" guidewire to treat a 40mm calcified lesion in the mid left tibial/popliteal trunk.The artery had a 2.5mm diameter and was not tortuous.The nanocross was prepped as per the ifu with no issues identified.No resistance was encountered advancing the balloon and no excess force was used.The device did not pass through a previously-deployed stent.During initial balloon inflation using a non-mdt inflation device and contrast/ saline solution a pinhole burst occurred at 6 atms.No balloon material needed to be retrieved.The procedure was completed using atherectomy and stenting.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information (g): email added inspection: the nanocross dilatation catheter was received with sanguine residue within the inflation portion of the y-manifold, sanguine residue/fluid within the balloon chamber, and the balloon chamber received in a post-inflation profile.No ancillary device, cine, images or procedure notes were returned for evaluation a 10cc air filled syringe was attached to the proximal hub and the guidewire lumen was flushed and clear fluid was observed exiting the distal tip.A 10cc water filled syringe was attached to the proximal hub luer lock and the guidewire lumen was flushed and a steady stream of clear fluid was observed exiting the distal tip of the catheter.A 10cc water filled syringe was attached to the inflation lumen of the y-manifold and a vacuum was pulled and sanguine tinted fluid and air bubbles were pulled into the syringe this was repeated a total of three times with the same result.A 20cc water filled syringe with manometer was attached and pressurized to 8 atm and there was no change in the balloon chamber.Pressure was released, and then re-applied.Fluid was not getting access to the balloon chamber.A vacuum was applied and the device was allowed to soak in a container of water.Approximately 24 hours later sanguine tinted fluid was observed in the syringe.The catheter was inflated to 8 atm, the balloon chamber was inflated and a pinhole leak was noted near the distal end of the balloon chamber.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8101226
Report Number2183870-2018-00531
Device Sequence Number1598963
Product Code LIT
UDI-Device Identifier00821684066249
UDI-Public00821684066249
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Catalogue NumberAB14W025040150
Device Lot NumberA501958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Patient Weight45